Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Irregular mensus with severe bleeding - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   I am a 21 year old female. I have been having a period since I was 11 and it started off irregular for the first few years, then for about four years my periods have been regular, however for the last year it's been irregular again. Last september I had two weeks of blood clots then a week of a "normal" period. At the end of Feb. this year I started taking Desogen birth control to regulate my periods, I stopped taking it after two weeks, because I didn't like the way I felt while taking it. I've had three periods this year, and I'm currently on my period, which has last for 23 days and still counting, my period is very heavy and shows no sign of stoping. I am constantly changing my pads at least every two hours. I am tired all the time, I feel like there's a knot in my throat, I feel like I'm having heartburn at least once a day for the last week and a half, and I've experienced bad cramping in my back for the last week. I am not nor have I ever been sexually active, I don't know what to do. I currently don't have health insurance so I'm at a lost.
Doctor :   hI
Doctor :   Dr XXX here
Doctor :   Let me read your query
User :   Hello, k thanks
Doctor :   Do you Still have the complaionts
User :   yes I do,
User :   I'm still bleeding heavy, back cramps, I even feel like im cramping in my vaginal area, the heartburn feeling, not at the moment but earlier I felt it.
Doctor :   Did the symptoms start immidietly after stopping OCP's
User :   what's OCP
Doctor :   Oral contraceptive pills
Doctor :   Are you Pursuing some degree?
Doctor :   Did u consult your Primary?
Doctor :   The following symptoms will require Immideate medical attention'
Doctor :   I would rather suggest you to meet your primary or a Gynecologist
User :   no I had a period at the end of january, then I started taking the pill, at the end of feb, then I had a period in may, and then in july and it hasn't stopped, it's been this way for 23 days and counting, I went to a health clinic when I was at school she prescribed my the bc, although she never did a pap
Doctor :   Excessive bleeding could lead to blood loss which could make you really tired and you may also end uphaving
Doctor :   Hypotension
User :   do you have any idea as to what it might be, or could be, I don't have any insurance, I'm not sure where to go
Doctor :   A pap is mostly done to women after Their 30's
Doctor :   Its most probably due to hormonal imbalance
Doctor :   It usualy resolves on the course
User :   what is hypotension? in Feb the doc tested me for hormon imbalance, thyroids, cholesterol, free testsoterone and everything came back fine,
Doctor :   But which is making me more bothered is the Excessive bleeding you have
Doctor :   Its is fall in Blood pressure
Doctor :   When there any kind of fluid loss Espcially blood
Doctor :   Which cannot be compensated by Body mechanisms
Doctor :   I probably would advise you start OCP's for some more time ]
Doctor :   Are you on any other medications
User :   I no, it's scaring me, sometimes when I use the restroom when I wake up, after I'm done I'll find a puddle of blood on the floor, I was wondering if the birth control had anythign to do with it?
Doctor :   NO
Doctor :   It will rather control your bleeding
Doctor :   Is it possible to Get an ultrasonography done
Doctor :   Will be of some help because all your blood tests turned out normal
User :   I thought women were supposed to get pap smears when they turned 18 years, that's when my sister started getting pap smears, although she was sexually active? who would I go see for an ultrasonography?
Doctor :   An Radiologist
User :   they would probably want me to have insurance though, I don't have insurance this is my biggest problem, and the only thing that stops me from going to the doctor
Doctor :   Ok'
Doctor :   Do you have the prescription for OCP's with you
User :   I have the box of ocp with me, she just gave me a six months worth of pills, no prescription,
Doctor :   Ok
Doctor :   You see some women do have menstrual problems during their early puberty which is usually benign
Doctor :   But I would always suggest you to have an gynecologist opnion, she herself might do your scan too
Doctor :   Is it possible for you get an insurance for now
User :   on the package it says each white tablet contains 0.15 mg desogestrel and 0.03 ethinyl estradiol. each green tablet contains inert ingrendients, thats about it, it says Desogen and Organon. that's it. How can I get insurance, it's sad because I should know this but I don't.
Doctor :   ok
Doctor :   Dont worry
Doctor :   OK do you feel any kind of hardness in your lower abdomen
Doctor :   Palpable mass?
User :   I don't think so, I didn't feel any hardness,
Doctor :   Ok
User :   what might it indicate if i did?
Doctor :   May be a uterine fibroid
Doctor :   Other causes for Heavy bleeds are Fibriods and Polycystic ovarian Syndrome
Doctor :   To rule out these two i asked you to get an ultrasound done
User :   I had all of those test done to see if I had pcos, but she said everything came back okay
User :   however she never did a ultrasound or anything only blood work
Doctor :   Then for now Drink plenty of water
Doctor :   If u feel very exausted or giddiness please rush to the ER
User :   I will, I'm worried that my period wont stop, what do you mean by giddiness?
Doctor :   U dont have to worry
Doctor :   All you need is a thorough work up
Doctor :   Things will definetly settle down
User :   okay thank you so much, I'm going to look into trying to figure out how to get some health insurance, thanks again.
Doctor :   Wishing you speedy recovery
Doctor :   Bye for now
Question is related to
Diseases and Conditions
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor